Effexor, it ***** coming off!! I was on for more than 12 years, at 175mg at max dose. I weened off very slowly using the ball counting method (more than 6 months), which worked well. Now I have been off for more than a month and I am all over the place emotionally. From thoughts of suicide to deep sadness to deep depression. I would love to know how long other people feel it has taken them until these effects lessen. I understand that life is always happening, and it is a strong effect on my emotions, I am just feeling so unstable that it seems like much of it is the drug. I am starting to see a therapist next week so that may help, but after such a long struggle I am wondering if I should just go back on. I went off because I had not had deep emotions in years and it felt like the drug was not working well anymore. Please share your thoughts. Louis
I've never taken Effexor, but I read your post and I wanted to let you know that I've went through similar feeling after stopping other medications. I don't know, maybe your doctor will want to try a different medication, or a smaller dosage of Effexor. I hope you feel better soon.
I've been on Effexor for 5 years and turns out I stopped it because of the physical harm it does to the body (especially the heart) and then I felt like you felt-all over the place and incredibly depressed. I then went on Zoloft which 9 months later doesn't work now! The Effexor worked for me but I can tell u, I really found it v v hard to get off of and I was on half the normal dose. Good luck with it. Maybe there's something you our take to help like diazepam to help you get off the withdrawal symptoms?
Have a read of the comments above where there are over 800 experiences of withdrawing from Effexor. I am slowly weaning off. Before I went cold turkey, and was fine after 2 weeks, but had to go on to it again. This time, with my doctor's help, I am withdrawing from 150mg daily over a year, as I am told, the slower the better.
Hope you feel better soon. I am told what you are feeling could be withdrawal. When I stopped before I was well for a year, and then had what I thought was depression returning. I am now told it could have been withdrawals, even after all that time. this time I will ride it out for longer. I don't know how we can tell which is withdrawal symptoms and which is the return of depression. Seems they both feel the same.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.